MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3014
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we found any further additional information.
 
Event or Problem Description
Patient was admitted for a high risk angioplasty of the coronary arteries.Access at the left femoral artery for placement of the impella cp, hub leak observed with blood lost.14fr introducer removed and replaced by 16fr cook.No blood products given to control blood loss.Patient is stable and no extended hospitalization reported.No other additional information is available.
 
Additional Manufacturer Narrative
The device was used in treatment.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.A review of complaints involving this lot number identified no additional reports.One 14f abiomed introducer sheath was returned from the customer.There were no other accessories.Blood was found on and inside the sheath.The introducer was returned from the end user with both orange split caps detached from the hub and were not returned for evaluation.The hub was checked for a crack and the valve was checked for damage under a 10x microscope.No crack was found on or inside the hub.The valve looked normal and no damage or fatigue was found.There was a small amount of adhesive residue found on the hub.The customer reported that blood leaked from the hub during use of the introducer sheath.No crack was found on or inside the hub when viewed under a 10x microscope.The valve looked normal and no damage or fatigue was found.It was not possible to perform a leak test on the product as the valve and caps were already detached.The reason for return cannot be confirmed.No manufacturing defects were found.As per qa adelante s2s introducer sheath in-process and final inspection procedure, vacuum leak test - perform pressure and vacuum leak test.This test is performed by qa on 100% of the product.Per the instructions for use (ifu): when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Infusion through the sideport can be done only after all air is removed from the unit.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.When injecting or aspirating through the sheath, use the sideport only.Insert vessel dilator into sheath and rotate the dilator cap over valve housing to secure the dilator onto sheath assembly.Thread the dilator/sheath assembly over the guidewire.Once assembly is fully introduced into the vascular system, separate the dilator cap from the sheath valve housing by rotating the dilator cap off the hub.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Based on the investigation, cause of caps detachment could not be confirmed.However, the corrective action has been initiated to address the cap detachment issue.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8121295
Report Number1035166-2018-00102
Device Sequence Number13503363
Product Code DYB
UDI-Device Identifier00813502010237
UDI-Public00813502010237
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model Number0052-3014
Device Catalogue Number0052-3014
Device Lot NumberC1-14180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer01/09/2019
02/07/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/10/2019
02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR